Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Started feeling shaky, tightness, painful, cracked ribs, bleeding ulcer. Is it due to reflux?

I drank a ABB Speed Stack Energy Drink which I bought at GNC, Ive had these before and never had issues. I started feeling very shaky after the drink and as the day went on I started getting tight pains in my right side as if I cracked my ribs..the pain has slowly started to my gut and it does in a way hurt to breathe. I am going to see a gastro next week already scheduled due to reflux or possible ulcer issues. This pain I'm feeling at this second, could I have a bleeding ulcer or worse from that energy drink I consumed?
Asked On : Mon, 14 Oct 2013
Answers:  1 Views:  23
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General & Family Physician 's  Response
hello there!
first of all before talking your issue i would have been more comfortable if i knew your name , age, gender, ethnicity etc all the basic things which might look noting to you but they are useful in management, any how lets discuss the possibilities

A) energy drinks have a lot of caffeine and other gastric stimulants which predispose to ulcers. so have your color of stool changed like dark black etc? did you vomit blood in vomitus, is your blood pressure ok? if yes then it might be the ulcer but not the bleeding one. So all you need to do is stop taking energey drinks, alcohol, smoking etc along with all the list of things which have a bad influence on stomach and duodenums health.
i advise cold milk with avoidance of hot beverages, and use some medications
1. any proton pump inhibitor(lansoprazole, rabeprazole,pentoprazole, omeprazole,esomeprazole) or any h2 blocker like cimetidine, famotidine if pain is restricted to nights only. i prefer former for 14 days one daily an hour before the meal or 3 hours after the meal

2. take antibiotic clarithromycin with amoxicilline for 10 to 14 days too.

B) you said pain on breathing. well that thing is a sign that your pancrease or gall blader might be involved too.. does the pain radiates to your shoulder? or the back? Do 2 things

1) an ultrasound abdomen and pelvis with plain digital film to rule out these two involvements

2) serum amylase, urinary amylase, amylase to lipase ratio to assess the pancrease status..

C) your tremors. they will resolve once the stimulant leaves your body system it is because of excessive stimulation of your sympathetic system (flight or fight or fright response system). No worries about that presuming you are young and out of co morbidities

But i believe you will be fine.. to understand better about your medication google tripple therapy for gastric H pylori ulcers and you will understand better.

if you need me you know how to get to me. I will be there for you.

Regards
Dr Shafi Ullah Khan
My Patient is my family
Answered: Mon, 14 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor